Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 23, 2020, 5:28 PM CST for 11 counties in Texas. It took effect at Dec 23, 2020, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 5:28 PM CST (23:28 UTC)
- In effect from
- Dec 23, 2020, 9:00 PM CST
- Expired
- Dec 24, 2020, 9:21 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
580 WWUS74 KCRP 232328 CCA NPWCRP URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Corpus Christi TX 528 PM CST Wed Dec 23 2020 TXZ242>247-342>347-442-443-447-240530- /O.NEW.KCRP.WI.Y.0008.201224T0300Z-201224T1800Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 528 PM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of south Texas. * WHEN...From 9 PM this evening to noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ231>234-241-240530- /O.NEW.KCRP.WI.Y.0008.201224T0300Z-201224T1200Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, and Orange Grove 528 PM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...North winds 20 to 25 mph with frequent gusts up to 40 mph expected. * WHERE...Live Oak, Bee, Goliad, Victoria and Jim Wells Counties. * WHEN...From 9 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 87
3 follow-up statements
949 WWUS74 KCRP 240455 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1055 PM CST Wed Dec 23 2020 TXZ242>247-342>347-442-443-447-241300- /O.CON.KCRP.WI.Y.0008.000000T0000Z-201224T1800Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1055 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of south Texas. * WHEN...Until noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ231>234-241-241200- /O.CON.KCRP.WI.Y.0008.000000T0000Z-201224T1200Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, and Orange Grove 1055 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...North winds 20 to 25 mph with frequent gusts up to 40 mph expected. * WHERE...Live Oak, Bee, Goliad, Victoria and Jim Wells Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TE
305 WWUS74 KCRP 241152 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 552 AM CST Thu Dec 24 2020 TXZ231>234-241-241300- /O.EXP.KCRP.WI.Y.0008.000000T0000Z-201224T1200Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, and Orange Grove 552 AM CST Thu Dec 24 2020 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST THIS MORNING... Strong north winds across the interior Coastal Plains will continue diminishing to 15 to 25 mph this morning, therefore the Wind Advisory will be allowed to expire. $$ TXZ242>247-342>347-442-443-447-241800- /O.CON.KCRP.WI.Y.0008.000000T0000Z-201224T1800Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 552 AM CST Thu Dec 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 30 mph with gusts up to 35 mph. * WHERE...Coastal counties of South Texas. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
012 WWUS74 KCRP 241521 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 921 AM CST Thu Dec 24 2020 TXZ242>247-342>347-442-443-447-241630- /O.CAN.KCRP.WI.Y.0008.000000T0000Z-201224T1800Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 921 AM CST Thu Dec 24 2020 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue but winds have fallen below Wind Advisory criteria. Thus, have cancelled the Wind Advisory for this morning. $$ EMF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 4:10 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 23, 4:10 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
410 PM CST Wed Dec 23 2020
.SHORT TERM (Tonight through Thursday Night)...
An upper disturbance with strong dynamics will move across the
region tonight/Thursday. The corresponding cold front will move
across the CWA tonight. The combination of upper/surface forcing
and moisture will result in isolated/scattered convection, yet
confined mainly to the ERN CWA. Much colder (1000-500mb 546
decameter thickness line enters the CWA) and drier conditions are
expected after frontal passage. Based in part on SREF
probability of surface wind >25 knots, issued a Wind Advisory for
all except the western four counties for 03-12z Thursday, then
restrict the Advisory to the coastal counties for the 12-18z
period. Wind and relative humidity combination suggests Red Flag
conditions for the 09-15z period for the Coastal Bend sans the
coastal/islands portion of the coastal counties. However, given
the moisture fuels, only issued an RFD for Elevated Fire Danger
conditions. Otherwise, dry and cool Thursday. Continue to expect
a light freeze for much of the CWA Thursday night.
&&
.LONG TERM (Friday through Wednesday)...
High pressure quickly shifts eastward Christmas Day after a cold
early Christmas morning, allowing for weak onshore flow to return by
Friday night. A mid-level shortwave trough makes its way across
Texas on Saturday, enhancing lift support aloft. However, moisture
remains limited with PWAT values less than 0.8" and have kept with
the last forecast, leaving rain chances out for Saturday. Ridging
aloft then dominates Saturday night through Sunday night keeping
conditions dry. A weak shortwave trough passing over Deep South
Texas Monday will cause a diminishing cold front to stall over South
Central Texas, then retreat northward as a warm front in advance of
a strong upper-level trough. Monday is expected to be similar to
Saturday, in which there is not enough moisture available over land.
Any precip will be focused over the waters Monday night where lift
is slightly greater and PWATs are higher.
A fast moving strong deep upper-level trough travels eastward across
the Great Plains and Southern CONUS Monday night through Wednesday.
Meanwhile, moisture advection from onshore flow continues to build
and rain chances develop ahead of a strong cold front Tuesday night
into Wednesday when lift support is enhanced. The combination of
PWATs greater than 1.0", enhanced lift support from the approaching
cold front, and vorticity aloft, will allow for isolated showers
Tuesday increasing to scattered showers and isolated thunderstorms
Tuesday night into Wednesday.
In regards to temperature, a warming trend through the weekend will
cause highs on Friday in the mid 60s to low 70s, to increase to the
mid 70s to lower 80s on Sunday. These above normal temperatures are
expected to persist through Tuesday as onshore flow continues. Lows
will also warm from the upper 30s to mid 40s on Friday night, to the
mid and upper 50s Monday night. Tuesday night is expected to cool
down as a cold front makes its way into the area.
&&
.MARINE...
Combination of strong upper dynamics and associated cold front,
expect at least scattered convection. The front will move across
the waters tonight and result in colder and drier conditions.
Retained the Gale Warning for the waters for 06-18z Thursday.
Given the uncertainty of when the Warning will end, will defer to
later shifts to decide whether to adjust the end time of the Gale
Warning which would start the SCA. Moderate west northwesterly
flow Friday morning will weaken and shift onshore Friday night.
Weak to moderate onshore flow continues through Saturday becoming
moderate southerly winds Saturday night through Sunday night.
Brief periods of Small Craft Exercise Caution conditions are
possible Sunday night for the offshore waters. Moderate onshore
flow then returns Monday, strengthening to moderate to strong
Monday night through Tuesday night. Therefore, Small Craft
Advisory conditions are expected Monday night through Tuesday
night in front of a strong cold front. Isolated showers are
possible Monday night through Tuesday, increasing to scattered
showers and isolated thunderstorms Tuesday night into Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 42 58 34 67 44 / 10 0 0 0 0
Victoria 39 56 32 66 41 / 20 0 0 0 0
Laredo 43 60 33 70 42 / 0 0 0 0 0
Alice 42 60 31 71 40 / 0 0 0 0 0
Rockport 42 59 39 68 49 / 20 0 0 0 0
Cotulla 40 60 30 71 40 / 0 0 0 0 0
Kingsville 42 60 32 69 41 / 0 0 0 0 0
Navy Corpus 45 58 42 67 52 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 9 PM this evening to noon CST Thursday For
the following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Kleberg Islands...Nueces
Islands.
Wind Advisory from 9 PM this evening to 6 AM CST Thursday For
the following zones: Bee...Goliad...Jim Wells...Live Oak...
Victoria.
GM...Gale Warning from midnight tonight to noon CST Thursday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
WC/87...SHORT TERM
EMF/94...LONG TERMHazardous weather outlook, Dec 23, 5:40 AM CST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 540 AM CST Wed Dec 23 2020 TXZ229>234-239>247-342>347-442-443-447-241145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 540 AM CST Wed Dec 23 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Strong northerly winds of 25 to 30 mph with occasional gusts near 35 mph could develop across the area tonight in the wake of a cold front .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light freeze is possible late Thursday night into early Christmas morning for portions of South Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-241145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 540 AM CST Wed Dec 23 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible over the coastal waters today through tonight. A Gale Warning is in effect from midnight tonight through noon Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force winds will linger through Thursday morning. Occasional elevated wildfire conditions are possible Thursday morning along the Coastal Bend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:51 AM CST | Gale Warning | CRP | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.